MAUDE Adverse Event Report: DENTSPLY LLC SELECT SPS SWVL/RESRV,230VUK/I; SCALER, ULTRASONIC

DENTSPLY LLC SELECT SPS SWVL/RESRV,230VUK/I; SCALER, ULTRASONIC
Catalog Number 81311
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a select sps swvl/resrv, 230vuk/i is alleged to have no water coming through.No injury.
 
Additional Manufacturer Narrative
Unit set up and evaluated, upon inspection the sterimate was found to be defective, a continuity test revealed there was an open circuit in the handpiece (no continuity) and so a new one was supplied and tested to resolve this issue.Cap on the water bottle was missing however there was a fine film of residue on the inside of the bottle which could not be removed, a new bottle was supplied to correct this.Both footswitches sent in were found to be working intermittently, two new pedals have been supplied and tested to meet repair requirements.One of the contact pins inside the pumps handpiece lead connector was pushed in, this will cause continuity issues and so a new wire harness was fitted to maintain good continuity with the scaler.A new pump bumper/seal was fitted as the former one was very discolored and worn.Water regulator in the main control unit was faulty as pressure inside the handpiece could not be adjusted to the required 22psi, customer was advised but declined a new regulator as they only used the scaler with the pump unit/bottle.Hairline crack detected at the back of the top case but not effecting the structural integrity of the housing.Repair, calibration and functionality checks carried out, unit running ok.Dhr review is not required because the product was returned for evaluation, and the described failure mode is a known hazard.The device itself is beyond its intended service life (manufactured prior to 2016), and the repairs noted are typical and expected for a system of this age that remains in active use.

Brand Name
SELECT SPS SWVL/RESRV,230VUK/I
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key24316874
Report Number2424472-2026-00529
Device Sequence Number4862902
Product Code ELC
UDI-Device IdentifierD003813021
UDI-PublicD003813021
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970123
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number81311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2026
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date02/10/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown